Alert archive / Louisiana / Tornado Warnings in 2009

Tornado Warning 42, NWS Lake Charles, LA

October 22, 20094 parishes in Louisiana

NWS Lake Charles, LA issued this tornado warning at Oct 22, 2009, 11:45 AM CDT for 4 parishes in Louisiana. It was in force for 45 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 22, 2009, 11:45 AM CDT (16:45 UTC)
Expired
Oct 22, 2009, 12:30 PM CDT
In force
45 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Acadia Parish, LA, Cameron Parish, LA, Jefferson Davis Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 46 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 22, 12:00 PM CDTTORNADO 05 Wsw Lake Arthur, LAADDITIONAL STORM SURVEYS FOUND AN EF0 TORNADO BEGAN FURTHER SOUTH THAN ORIGINALLY INDICATED. THIS TORNADO FORMED SOUTH OF POM ROY ROAD THEN MOVED NORTHWARD CROSSING HWY 14 BEFORE ENDING 5 MILES SSE OF ROANOKE. NUMEROUS TREE LIMBS AND A FEW TREES WERE DOWNED AL
Oct 22, 12:05 PM CDTTORNADO 03 W Lake Arthur, LAEF0 TORNADO TOUCHED DOWN NORTH OF HIGHWAY 14 AND MOVED NORTHWARD THROUGH RURAL AREAS BEFORE ENDING 5 MILES SSE OF ROANOKE. SEVERAL POWER LINES AND POWER POLES WERE DOWNED ALONG HIGHWAY 380 AND LYONS ROAD. NUMEROUS EYEWITNESSES WATCHED AND PHOTOGRAPHED THE TORN
Oct 22, 12:05 PM CDTTORNADO4 W Lake Arthur, LAKPLC WEATHER WATCHER REPORTS THAT TORNADO TOUCH DOWNED NEAR LAKE ARTHUR. SURVEY WILL BE CONDUCTED SHORTLY.
Oct 22, 12:22 PM CDTTORNADO 03 Wsw Jennings, LA*** 1 INJ *** A LARGE MULTIVORTEX TORNADO BEGAN SOUTH OF HWY 90 WEST OF JENNINGS AND MOVED NORTHWARD BEFORE ENDING ALONG HWY 395 SOUTHWEST OF ELTON. THE TORNADO WAS UP TO ONE HALF MILE WIDE EARLY IN THE PATH BEFORE NARROWING NORTH OF I-10. A TRACTOR TRAILER RI
Oct 22, 12:24 PM CDTTORNADO3 W Jennings, LANWS EMPOYEE REPORTS THAT MANY TREES AND POWER LINES ARE DOWNED ALONG HWY 90 WITH DAMAGE TO A SILO. HE IS CURRENTLY CONDUCTING A DAMAGE SURVEY.
Oct 22, 12:25 PM CDTTORNADOJennings, LATORNADO REPORTED CROSSING I-10 NEAR JENNINGS.
Oct 22, 12:32 PM CDTTORNADO4 Nw Jennings, LATORNADO STILL ON THE GROUND ONE MILE NORTH OF INTERSTATE.CARS HAVE BEEN OVERTURNED ON THE INTERSTATE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this tornado warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 22, 5:55 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2009-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2009-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
833 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLCH 221645
TORLCH
LAC001-023-053-113-221730-
/O.NEW.KLCH.TO.W.0042.091022T1645Z-091022T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1145 AM CDT THU OCT 22 2009

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN ACADIA PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF MERMENTAU...
  NORTHEASTERN CAMERON PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF KLONDIKE...
  SOUTHEASTERN JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...WELSH...LAKE ARTHUR...JENNINGS...
  NORTHWESTERN VERMILION PARISH IN SOUTHWEST LOUISIANA...

* UNTIL 1230 PM CDT

* AT 1142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A TORNADO 16 MILES SOUTHWEST OF KLONDIKE...OR 12 MILES
  SOUTHEAST OF LACASSINE NATIONAL WILDLIFE REFUGE...MOVING NORTH AT
  30 MPH.

* THE TORNADO WILL BE NEAR...
  KLONDIKE BY 1215 PM CDT...
  LAKE ARTHUR BY 1220 PM CDT...
  JENNINGS...MERMENTAU AND WELSH BY 1230 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT THURSDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3033 9282 3022 9241 2975 9273 2981 9293
TIME...MOT...LOC 1645Z 198DEG 24KT 2988 9280

$$

LANDRENEAU
2 follow-up statements
000 
WWUS54 KLCH 221656
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1156 AM CDT THU OCT 22 2009

LAC001-023-053-113-221730-
/O.CON.KLCH.TO.W.0042.000000T0000Z-091022T1730Z/
CAMERON LA-VERMILION LA-ACADIA LA-JEFFERSON DAVIS LA-
1156 AM CDT THU OCT 22 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
SOUTHEASTERN JEFFERSON DAVIS...SOUTHWESTERN ACADIA...NORTHWESTERN
VERMILION AND NORTHEASTERN CAMERON PARISHES...

AT 1154 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
9 MILES SOUTHWEST OF KLONDIKE...MOVING NORTHEAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  KLONDIKE BY 1210 PM CDT...
  LAKE ARTHUR BY 1215 PM CDT...
  JENNINGS...MERMENTAU...7 MILES SOUTHEAST OF ROANOKE AND 8 MILES
  SOUTHWEST OF EVANGELINE BY 1230 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2996 9290 3033 9282 3022 9241 2990 9263
TIME...MOT...LOC 1656Z 203DEG 23KT 2998 9275

$$

LANDRENEAU
000 
WWUS54 KLCH 221711
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1211 PM CDT THU OCT 22 2009

LAC023-221720-
/O.CAN.KLCH.TO.W.0042.000000T0000Z-091022T1730Z/
CAMERON LA-
1211 PM CDT THU OCT 22 2009

...THE TORNADO WARNING FOR NORTHEASTERN CAMERON PARISH IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN LOUISIANA.

LAT...LON 3033 9282 3022 9241 3004 9261 3005 9288
TIME...MOT...LOC 1710Z 203DEG 23KT 3006 9271

$$

LAC001-053-113-221730-
/O.CON.KLCH.TO.W.0042.000000T0000Z-091022T1730Z/
VERMILION LA-ACADIA LA-JEFFERSON DAVIS LA-
1211 PM CDT THU OCT 22 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
SOUTHEASTERN JEFFERSON DAVIS...SOUTHWESTERN ACADIA AND NORTHWESTERN
VERMILION PARISHES...

AT 1209 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
JUST WEST OF LAKE ARTHUR...MOVING NORTHEAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  JENNINGS...MERMENTAU...7 MILES SOUTHEAST OF ROANOKE AND 7 MILES
  SOUTHWEST OF EVANGELINE BY 1230 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN LOUISIANA.

&&

LAT...LON 3033 9282 3022 9241 3004 9261 3005 9288
TIME...MOT...LOC 1710Z 203DEG 23KT 3006 9271

$$

LANDRENEAU

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Oct 22, 6:32 AM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, Oct 22, 6:32 AM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
632 AM CDT THU OCT 22 2009

.AVIATION...
FOR THE 22/12Z TAF ISSUANCE...
NUMEROUS SHOWERS ARE FILLING IN ACROSS SOUTHEAST TEXAS AS LOW
LEVEL SOUTHERLY WINDS AND SOUTHWEST FLOW ALOFT BRINGING IN
ABUNDANT GULF AND EAST PACIFIC MOISTURE. MEANWHILE...STRONG UPPER
LEVEL DISTURBANCE WILL HELP ENHANCE ACTIVITY DURING THE MORNING
INTO EARLY AFTERNOON HOURS...WHILE RAIN CHANCES DO NOT END UNTIL
SURFACE COLD FRONT MOVES ACROSS SOUTHEAST TEXAS DURING THE LATE
AFTERNOON AND CENTRAL AND SOUTHWEST LOUISIANA DURING THE EARLY
EVENING HOURS.

WILL GO WITH PREVAILING SHOWERS WITH TS IN THE VICINITY FOR KBPT
TO START THE TAF FORECAST...WITH THESE CONDITIONS ARRIVING AT KLCH
BY 22/14Z...KAEX BY 22/15Z AND KLFT/KARA BY 22/16Z. MVFR CEILINGS
WITH MVFR/IFR VISIBILITIES POSSIBLE AS THIS ACTIVITY MOVES ACROSS.

RUA

&&

.PREV DISCUSSION... /ISSUED 621 AM CDT THU OCT 22 2009/

UPDATE...
UPDATED GRIDS...ZONES AND COASTAL WATERS FORECAST FOR TORNADO
WATCH 771 IN EFFECT UNTIL 1 PM THIS AFTERNOON. CONVECTION
CONTINUES TO INCREASE OVER OUR WRN ZONES THIS MORNING. VWP
PROFILES REMAIN INDICATIVE OF DECENT LOW LEVEL SHEAR AND THE
POTENTIAL FOR ROTATING STORMS AS WELL AS A FEW TORNADOES OR
WATERSPOUTS THIS MORNING.

PREV DISCUSSION... /ISSUED 447 AM CDT THU OCT 22 2009/

.HEAVY RAINFALL EVENT SHAPING UP FOR TODAY...

SYNOPSIS...
WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS THIS MORNING SHOWS
LARGE UPPER LOW CENTERED OVER WRN KS. AHEAD OF THIS LOW...A BROAD
SWATH OF DIVERGENT SOUTHWESTERLY FLOW COVERED THE SRN PLAINS INTO
THE LOWER MS VALLEY. DEEP MOISTURE WAS SPREADING TOWARD THE NRN
PLAINS AND MID MS VALLEY.

AT THE SFC...LOW PRESSURE WAS CENTERED OVER SRN KS NR ICT...WITH
THE COLD FRONT EXTENDING SOUTH TOWARD OKC AND DFW EXTENDING SW
ALONG ROUGHLY THE I-35 CORRIDOR. AREA RADAR MOSAIC INDICATED A
BROAD AREA OF MODERATE RAIN ACRS MUCH OF TX INTO OK AND ARK...WITH
SCT SHOWERS AND ISOLATED THUNDERSTORMS TOWARD LA.

DISCUSSION...
THE UPPER LOW WILL CONTINUE TO MOVE OVER THE CNTRL PLAINS
TODAY...GRADUALLY OPENING INTO A TROUGH FRIDAY AS IT MOVES TOWARD
THE GREAT LAKES. BOTH THE NAM AND GFS DEPICT SFC LOW PRESSURE
DEVELOPING ALONG THE TX COAST THIS AM...WHICH WILL TREK NE TOWARD
THE LAKES AREA OF TX BY EARLY AFTN THEN NE LA BY EARLY EVENING.
AHEAD OF THIS FEATURE...STRONG SOUTHERLY WINDS WILL CONTINUE TO
BRING WARM MOIST AIR OVER THE AREA WITH SFC DEWPOINTS INTO THE
LOWER 70S. SPC NOW INDICATING A SLIGHT RISK FOR SEVERE WEATHER
OVER THE AREA TODAY AS THIS SFC LOW PROVIDES A FOCUS FOR STORM
DEVELOPMENT. STRONG LOW LEVEL SHEAR WITH SREH HELICITIES BETWEEN
200 AND 300 M2/S2 WILL CONTRIBUTE TO THE POTENTIAL FOR SOME
ROTATING STORMS AND A FEW COULD BECOME STRONG TO SEVERE DESPITE
WEAK MID LEVEL LAPSE RATES AND MODEST INSTABILITY. WILL ADDRESS
THE POTENTIAL FOR SEVERE WEATHER FURTHER IN THE HWO.

OVERALL...THIS EVENT IS EXPECTED TO BE MORE OF A HEAVY RAINFALL
EVENT. ABUNDANT MOISTURE IS IN PLACE WITH PWS BETWEEN 2.0-2.2
INCHES...ALONG WITH THE REMNANTS OF RICK BEING ENTRAINED INTO THE
MEAN SWRLY FLOW. AS THE SYSTEM MOVES EAST...FAVORABLE JET DYNAMICS
WILL ENHANCE UPPER DIFFLUENCE AND LARGE SCALE LIFT...HELPING TO
SUPPORT WIDESPREAD MODERATE TO HEAVY RAINFALL. AREA TOTALS OF
AROUND 2 INCHES ARE EXPECTED TODAY...WITH ISOLATED AMOUNTS OF UP TO
5 INCHES POSSIBLE IN SOME LOCATIONS. AT THIS TIME...HAVE HELD OFF
ON ISSUING AN FFA AS AREA HAS HAD NEARLY A WEEK TO DRY OUT SINCE
THE LAST EVENT AND ANY FLOODING IS EXPECTED TO BE LOCALIZED IN
NATURE. FURTHERMORE...MOST AREA RIVERS ARE NEAR BASE FLOW AND
SHOULD BE CAPABLE OF HANDLING THE RUNOFF.

EXPECT ALL OF THIS MESS TO COME TO AN END ONCE THE FRONT CROSSES
THE AREA THIS EVENING INTO TONIGHT...AND IT SHOULD BE WELL EAST OF
THE AREA BY FRIDAY MORNING. BEHIND THE FRONT...NORTHERLY WINDS
WILL BEGIN TO USHER IN DRIER COOLER AIR WITH A PLEASANT WEEKEND ON
TAP. A SLT CHC FOR RAIN RETURNS ON MONDAY AS A DISTURBANCE PASSES
THE AREA...WITH A STRONGER FRONT EXPECTED TOWARD THE LATTER PART
OF NEXT WEEK.

MARINE...
MODERATE TO STRONG SOUTHEASTERLY WINDS AND INCREASING SEAS AND
WILL CONTINUE TODAY AS A COLD FRONT MOVES TOWARD THE NORTHWEST GULF.
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE OFFSHORE.
THE STRONG COLD FRONT WILL CROSS THE GULF WATERS ON TONIGHT...WITH
NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED. IN THE WAKE OF THE
FRONT...STRONG NORTHWESTERLY WINDS AND ROUGH SEAS ARE EXPECTED TO
DEVELOP FRIDAY INTO SATURDAY AND THE SMALL CRAFT ADVISORY WILL
LIKELY NEED TO BE EXTENDED. WINDS SHOULD BEGIN TO DIMINISH SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  77  60  70  51  74 / 100  40  10   0   0
KBPT  78  58  69  49  73 / 100  20  10   0   0
KAEX  77  56  66  44  72 / 100  50  10   0   0
KLFT  80  62  70  51  72 / 100  60  10   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...COASTAL WATERS FROM CAMERON, LA TO
     HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
     INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
     20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM CAMERON,
     LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...
     WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING
     FROM 20 NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
     TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, Oct 22, 5:15 AM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
515 AM CDT THU OCT 22 2009

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-231015-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
515 AM CDT THU OCT 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
WIDESPREAD RAIN AND A FEW THUNDERSTORMS WILL OCCUR TODAY AS A
STRONG STORM SYSTEM MOVES OVER THE AREA. THERE IS THE POTENTIAL
FOR SOME ROTATING STORMS TO DEVELOP AND A FEW COULD BECOME STRONG
TO SEVERE. THE PRIMARY SEVERE THREATS FROM ANY STORMS THAT DEVELOP
WILL BE DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO.

OF GREATER CONCERN WILL BE THE POTENTIAL FOR HEAVY RAINFALL TODAY.
GULF MOISTURE WILL COMBINE WITH MOISTURE FROM THE REMNANTS OF
TROPICAL STORM RICK ALLOWING FOR WIDESPREAD RAINFALL TOTALS OF
AROUND TWO INCHES WITH ISOLATED AMOUNTS OF UP TO 5 INCHES POSSIBLE
IN SOME LOCATIONS. THIS WILL LIKELY RESULT IN MINOR FLOODING OF
URBAN AND LOW LYING AREAS. WIDESPREAD FLOODING IS NOT EXPECTED
HOWEVER.

MOST OF THE FLOOD AND SEVERE WEATHER THREAT WILL BE CONFINED TO
AREAS NORTH OF INTERSTATE 10.

THE RAIN AND THUNDERSTORMS WILL END FROM WEST TO EAST THIS EVENING
AS A COLD FRONT MOVES THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE NEXT CHANCE FOR RAIN WILL BE MONDAY AS A WEAK DISTURBANCE
MOVES OVER THE AREA...OTHERWISE...MOSTLY DRY WEATHER IS EXPECTED
THROUGH THE PERIOD.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS THIS TIME.

24

In the hours before

Local storm report, Oct 22, 9:23 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
923 AM CDT THU OCT 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     FLASH FLOOD      BEAUMONT                30.09N 94.14W
10/22/2009                   JEFFERSON          TX   BROADCAST MEDIA

            KBMT REPORTS 3 CARS FLOODED UP TO THE WINDOWS OF CAR
            DOORS ON EAST TEX FREEWAY AND LUCAS ST.

&&

DJONES
Local storm report, Oct 22, 10:34 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1034 AM CDT THU OCT 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     WATER SPOUT      2 S GRAND CHENIER       29.74N 92.97W
10/22/2009                   CAMERON            LA   PUBLIC

            RIG TWO MILES OFF THE COAST OF GRAND CHENIER REPORTED
            SIGHTING OF TWO WATERSPOUTS.

&&

DJONES
Local storm report, Oct 22, 10:47 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1047 AM CDT THU OCT 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     TORNADO          GRAND CHENIER           29.77N 92.97W
10/22/2009                   CAMERON            LA   LAW ENFORCEMENT

            CAMERON PARISH SHERIFF OFFICE REPORTS TORNADO TOUCHDOWN
            NEAR GRAND CHENIR.

1040 AM     FLASH FLOOD      LAKE CHARLES            30.21N 93.20W
10/22/2009                   CALCASIEU          LA   TRAINED SPOTTER

            STORM SPOTTER REPORTS FLOODING ALONG GRANGER AND RYAN
            STREETS.

&&

DJONES
Local storm report, Oct 22, 11:02 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1102 AM CDT THU OCT 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 AM     HEAVY RAIN       5 ENE FANNETT           29.96N 94.17W
10/22/2009  E4.29 INCH       JEFFERSON          TX   MESONET

            HEAVY RAINS OF 4.29 INCHES FELL IN ABOUT 3 HOURS REPORTED
            BY DD6 MESONET

&&

BRAZZELL
Local storm report, Oct 22, 11:12 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1112 AM CDT THU OCT 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 AM     HAIL             7 ENE GRAND LAKE        30.08N 93.17W
10/22/2009  E0.50 INCH       CALCASIEU          LA   TRAINED SPOTTER

&&

BRAZZELL
Local storm report, Oct 22, 11:39 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1139 AM CDT THU OCT 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 AM     FLASH FLOOD      10 W WOODVILLE          30.75N 94.59W
10/22/2009                   TYLER              TX   DEPT OF HIGHWAYS

            TXDOT REPORTS FM 1745 IS FLOODED NEAR THE TYLER/POLK
            COUNTY LINE.

&&

BRAZZELL

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 9:51 AM CDTFlash Flood WarningLCHBeauregard, Calcasieu, Cameron, Vernon3 hr
Oct 22, 9:57 AM CDTSpecial Marine WarningLCH2 hr
Oct 22, 10:04 AM CDTTornado WarningLCHCameron26 min
Oct 22, 10:11 AM CDTTornado WarningLCHCameron34 min
Oct 22, 10:25 AM CDTRiver Flood WarningLCHRapides11 hr
Oct 22, 10:25 AM CDTRiver Flood WarningLCHCalcasieu30 hr
Oct 22, 10:27 AM CDTTornado WarningLCHBeauregard, Calcasieu48 min
Oct 22, 10:48 AM CDTTornado WarningLCHCameron27 min
Oct 22, 10:53 AM CDTTornado WarningLCHCalcasieu, Jefferson Davis37 min
Oct 22, 11:00 AM CDTTornado WarningLCHCameron45 min
Oct 22, 11:09 AM CDTTornado WarningLCHCalcasieu, Cameron, Jefferson Davis35 min
Oct 22, 11:27 AM CDTSpecial Marine WarningLCH93 min
Oct 22, 12:12 PM CDTFlash Flood WarningLCHCameron3 hr
Oct 22, 12:29 PM CDTTornado WarningLCHAcadia, Allen, Evangeline, Jefferson Davis61 min
Oct 22, 12:39 PM CDTSpecial Marine WarningLCH66 min
Oct 22, 12:51 PM CDTSevere Thunderstorm WarningLCHCameron, Vermilion54 min
Oct 22, 1:07 PM CDTFlash Flood WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis3 hr
Oct 22, 1:09 PM CDTSevere Thunderstorm WarningLCHAcadia, Cameron, Evangeline, Jefferson Davis, Lafayette, Saint Landry66 min
Oct 22, 1:13 PM CDTTornado WarningLCHAllen, Evangeline, Rapides32 min
Oct 22, 1:27 PM CDTSevere Thunderstorm WarningLCHRapides48 min
Oct 22, 1:33 PM CDTSpecial Marine WarningLCH117 min
Oct 22, 1:37 PM CDTTornado WarningLCHRapides23 min
Oct 22, 1:56 PM CDTSevere Thunderstorm WarningLCHAcadia, Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary and 1 more64 min
Oct 22, 2:11 PM CDTSevere Thunderstorm WarningLCHAcadia, Avoyelles, Evangeline, Lafayette, Rapides, Saint Landry and 1 more64 min
Oct 22, 2:22 PM CDTAreal Flood AdvisoryLCHAvoyelles, Evangeline, Rapides3 hr
Oct 22, 2:33 PM CDTAreal Flood AdvisoryLCHAcadia, Evangeline, Lafayette, Saint Landry, Saint Martin, Vermilion3 hr
Oct 22, 2:50 PM CDTFlash Flood WarningLCHRapides3 hr
Oct 22, 2:57 PM CDTRiver Flood WarningLCHCalcasieu7 hr
Oct 22, 3:33 PM CDTRiver Flood WarningLCHLafayette, Vermilion25 hr
Oct 22, 3:36 PM CDTSpecial Marine WarningLCH114 min
Oct 22, 4:04 PM CDTSevere Thunderstorm WarningLCHSaint Martin, St. Mary41 min

Nearby

Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.